Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 193, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 4, 2012, 7:09 PM EDT for Howard County, Madison County, Tipton County, Indiana. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 7:09 PM EDT (23:09 UTC)
- Expired
- Aug 4, 2012, 7:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, IN, Madison County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:15 PM EDT | HAIL 0.5 | Tipton, IN | |
| Aug 4, 7:16 PM EDT | HAIL 0.25 | Tipton, IN | LASTED ABOUT 5 MINUTES...JUST ENDED |
| Aug 4, 7:17 PM EDT | HAIL 0.25 | Windfall, IN | |
| Aug 4, 7:19 PM EDT | TSTM WND GST 50 | 4 S Windfall, IN | TREE BRANCHES DOWNED. |
| Aug 4, 7:19 PM EDT | HAIL 0.7 | 4 S Windfall, IN | TREE BRANCHES DOWNED. |
| Aug 4, 7:20 PM EDT | TSTM WND DMG | Tipton, IN | TREE DOWNED ON A HOME IN TIPTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
565
WUUS53 KIND 042309
SVRIND
INC067-095-159-042345-
/O.NEW.KIND.SV.W.0193.120804T2309Z-120804T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
709 PM EDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOWARD COUNTY IN CENTRAL INDIANA...
NORTHWESTERN MADISON COUNTY IN CENTRAL INDIANA...
NORTHEASTERN TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 745 PM EDT
* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF TIPTON...OR 9 MILES SOUTHEAST OF KOKOMO...AND MOVING
NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4038 8585 4038 8563 4025 8600 4036 8617
4057 8607 4057 8586
TIME...MOT...LOC 2309Z 232DEG 24KT 4039 8599
WIND...HAIL 60MPH 1.00IN
$$
TDUD2 follow-up statements
888
WWUS53 KIND 042324
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EDT SAT AUG 4 2012
INC067-095-159-042345-
/O.CON.KIND.SV.W.0193.000000T0000Z-120804T2345Z/
HOWARD-MADISON-TIPTON-
724 PM EDT SAT AUG 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HOWARD...NORTHWESTERN MADISON AND EASTERN TIPTON COUNTIES UNTIL 745
PM EDT...
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF SWAYZEE...OR 12 MILES EAST OF KOKOMO...MOVING NORTHEAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN HOWARD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4037 8610 4049 8600 4057 8586 4038 8585
4038 8563 4025 8600
TIME...MOT...LOC 2324Z 232DEG 24KT 4045 8589
WIND...HAIL 60MPH 1.00IN
$$
TDUD270
WWUS53 KIND 042335
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EDT SAT AUG 4 2012
INC067-095-159-042345-
/O.CON.KIND.SV.W.0193.000000T0000Z-120804T2345Z/
HOWARD-MADISON-TIPTON-
735 PM EDT SAT AUG 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HOWARD...NORTHWESTERN MADISON AND EASTERN TIPTON COUNTIES UNTIL 745
PM EDT...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SWAYZEE...OR 10 MILES SOUTHWEST OF MARION...MOVING NORTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4037 8610 4049 8600 4057 8586 4038 8585
4038 8563 4025 8600
TIME...MOT...LOC 2335Z 232DEG 24KT 4049 8581
WIND...HAIL 60MPH 1.00IN
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:28 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 4, 4:28 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 428 PM EDT SAT AUG 4 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 243 PM EDT SAT AUG 4 2012 A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND SUNDAY BRINGING SHOWERS AND THUNDERSTORMS TO CENTRAL INDIANA. HIGH PRESSURE WILL THEN BUILD IN AND PROVIDE DRY CONDITIONS THROUGH MID WEEK NEXT WEEK. ANOTHER FRONT WILL BRING MORE CHANCES FOR RAIN AT THE END OF NEXT WEEK. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 243 PM EDT SAT AUG 4 2012 MAIN FORECAST CHALLENGE WILL BE POPS IN THE IMMEDIATE. TROUGH AXIS WHICH MOVED THROUGH SOUTH-CENTRAL ILLINOIS IS LIFTING SLOWLY NORTHEASTWARD THROUGH PORTIONS OF INDIANA...KY...AND EVEN AS FAR SOUTH AS TN. THIS IS PROVIDING A TRIGGER FOR WIDELY SCATTERED CONVECTION...SOME OF WHICH HAS BEEN SEVERE ACROSS THE CENTRAL CWA. THE BEST MODEL BY IN HANDLING THIS CONVECTION HAS BEEN THE RAPID REFRESH...WHICH WAS ALMOST DISPLAYING WHAT IS ALMOST IDENTICAL TO HOW THIS EVENT HAS EVOLVED SO FAR. HAVE LEANED HEAVILY TOWARD THIS GUIDANCE AND LATEST TRENDS FOR FIRST HALF OF THE NEAR TERM PERIOD. THIS LINE OF CONVECTION SHOULD PUSH E/NE-WARD AND OUT OF THE CWA BY LATE THIS AFTERNOON/EARLY EVENING. THIS WILL NOT BE THE END TO OUR CONVECTIVE CHANCES HOWEVER...AS A COLD FRONT RAPIDLY APPROACHES THE REGION FROM THE NW. SHORT TERM GUIDANCE IS IN ABSOLUTE DISAGREEMENT WITH HOW TO HANDLE THE FROPA PASSAGE DUE LATE TONIGHT EARLY SUNDAY. THE NAM LEAVES THE FORECAST AREA...SAVE FOR THE FAR NORTH ALMOST COMPLETELY DRY...WHILE THE GFS/EURO SHOWING 80-NEARLY 100% POPS MOVING ACROSS OUR FORECAST AREA FROM NW TO SE THROUGH EARLY SUNDAY MORNING. NOT BUYING THE NAM SOLUTION...AT LEAST NOT ENTIRELY BUT THINK BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL LIE ACROSS THE NORTHERN COUNTIES TONIGHT...AND THEN ACROSS THE E/SE TOWARD EARLY SUNDAY MORNING. SORT OF TOOK A BLEND OF THE DIFFERING SOLUTIONS. FOR NOW THE NAM IS BY FAR THE BIG OUTLIER BUT I DO NOT FEEL COMFORTABLE TO DISCOUNT IT COMPLETELY...ESPECIALLY SINCE IT IS THE ONLY MODELS ASIDE FROM THE RAPID REFRESH THAT HAS ANY HANDLE ON THE CURRENT ENVIRONMENT. SPC HAS CONTINUED TO KEEP MOST OF INDIANA IN A DY1 SLIGHT RISK...FOR DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL. RIGHT NOW THE FREEZING LEVEL IS SO HIGH (17K FT!) SO AM THINKING THIS WILL BE MORE OF A WIND HEAVY RAIN EVENT...THROUGH HAIL IS STILL A POSSIBLE THREAT. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 243 PM EDT SAT AUG 4 2012 COLD FRONT IS PROGGED TO DROP JUST SOUTH OF THE FORECAST AREA LATE SUNDAY MORNING...WHERE MODELS ARE SHOWING IT WILL STALL INTO THE AFTERNOON. WILL KEEP SOME SCATTERED SHOWERS AND CHANCES OF THUNDERSTORMS ACROSS THE SE TO ACCOUNT FOR THIS. RAIN CHANCES DRY UP BY SUNDAY EVENING AS THE FRONT DROPS FARTHER SOUTH. DRY WEATHER WILL THEN BUILD IN FOR THE NEXT FEW DAYS WITH HIGH PRESSURE MOVING IN. GENERALLY STUCK WITH A MODEL BLEND FOR LOW TEMPERATURES THROUGH THE PERIOD. FOR HIGHS CONTINUED TO TREND TOWARD THE WARMER MET MOS SINCE GROUND WILL NOT GET THAT MUCH MOISTURE FROM TONIGHT/S SYSTEM. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 145 PM EDT SAT AUG 4 2012 GFS INDICATES A NORTHWEST FLOW WITH LITTLE TO NO DYNAMICS TO PUSH ACROSS THE AREA ON TUESDAY NIGHT THROUGH WEDNESDAY. WITH LITTLE LOWER LEVEL MOISTURE AVAILABLE...DRY WEATHER IS EXPECTED. ON THURSDAY AND THURSDAY NIGHT...THE GFS SHOWS A UPPER SHORT WAVE DROPPING OUT OF THE UPPER MIDWEST...WITH GOOD FORCING PUSHING ACROSS THE AREA WITH AN ASSOCIATED COLD FRONT. WILL INCLUDE CHC POPS DURING THIS PERIOD GIVEN THE DYNAMICS. BROAD CYCLONIC FLOW CONTINUES ON FRIDAY AND SATURDAY...HOWEVER ABUNDANT DRY AIR BEGINS TO INFILTRATE THE SYSTEM AS FORCING ALOFT IS MINIMAL...THUS A RETURN TO DRY WEATHER IS EXPECTED THEN. GENERALLY TRENDED HIGH TEMPERATURES WARMER THAN ALLBLEND DUE TO VERY DRY GROUND ACROSS CENTRAL INDIANA. && .AVIATION /DISCUSSION FOR THE 04/21Z TAF UPDATE/... ISSUED AT 428 PM EDT SAT AUG 4 2012 NO SIGNIFICANT CHANGES NECESSARY. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 1252 PM EDT SAT AUG 4 2012 VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO PATCHY MVFR/IFR CONDITIONS OVERNIGHT BEFORE RETURNING TO VFR AFTER 14-16Z SUNDAY. CONVECTION IS DEVELOPING ACROSS SOUTHWEST INDIANA...HOWEVER HIGHER CLOUDS FROM EARLIER CONVECTION UPSTREAM IS EXPECTED TO PUSH INTO THE AREA FROM THE SOUTHWEST...LIMITING HEATING. STILL ISO-SCT TSRA WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON DUE TO DAYTIME HEATING AS FORECAST SOUNDINGS SHOW STEEP LAPSE RATES. WITH FROPA TONIGHT A PERIOD OF TSRA WILL BE EXPECTED MAINLY ACROSS THE NORTHERN AREAS AS NAM INDICATE BEST FORCING TO PUSH ACROSS THAT AREA. MVFR TO IFR CIGS WILL BE POSSIBLE WITH THE PASSAGE OF THE COLD FRONT ALONG WITH SCT TSRA. STRONG SUBSIDENCE AND UNREACHABLE CONVECTIVE TEMPS LOOK TO BE IN STORE IN THE WAKE OF THE COLD FRONT ON SUNDAY MORNING. THUS A RETURN TO VFR. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....PUMA AVIATION...JP/NIELD
Hazardous weather outlook, Aug 4, 5:03 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 503 PM EDT SAT AUG 4 2012 INZ021-028>031-035>049-051>057-060>065-067>072-052115- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 503 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. TIMING: THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE PERIOD...BUT THE BEST CHANCE FOR SEVERE STORMS WILL BE AFTER 900 PM. DISCUSSION: CENTRAL INDIANA REMAINS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE AREA TONIGHT AND TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS WILL END ON SUNDAY...THEN THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AND FRIDAY. DISCUSSION: THE COLD FRONT WILL EXIT THE AREA SUNDAY MORNING TAKING THE THUNDERSTORMS WITH IT. HIGH PRESSURE WILL THEN PROVIDE DRY WEATHER UNTIL THURSDAY...WHEN A COLD FRONT COULD BRING THUNDERSTORMS FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Aug 4, 3:28 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 12 NE INDIANAPOLIS 39.90N 85.99W
08/04/2012 MARION IN AMATEUR RADIO
ONE HEALTY TREE DOWN ACROSS THE ROAD AND PARTIALLY ONTO
A PICK -UP TRUCK. TREE IS ABOUT 50 FEET TALL AND 16 TO
18 INCHES IN DIAMETER. LOCATION APPROX.
&&
EVENT NUMBER IND1200526
BHHLocal storm report, Aug 4, 3:34 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
334 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST INDIANAPOLIS INT'L AIRP 39.72N 86.29W
08/04/2012 M44 MPH MARION IN ASOS
&&
EVENT NUMBER IND1200527
BHHSpecial weather statement, Aug 4, 4:40 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT SAT AUG 4 2012
INZ021-029-042130-
CARROLL-TIPPECANOE-
440 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CARROLL AND NORTHEASTERN
TIPPECANOE COUNTIES UNTIL 530 PM EDT...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROOKSTON...OR 10 MILES NORTH OF
LAFAYETTE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DELPHI...
YEOMAN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4074 8653 4070 8652 4069 8638 4047 8682
4056 8691 4057 8678 4066 8678 4067 8676
4073 8676 4074 8675
TIME...MOT...LOC 2040Z 238DEG 24KT 4057 8681
TDUDSpecial weather statement, Aug 4, 5:25 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 PM EDT SAT AUG 4 2012
INZ065-042200-
DECATUR-
525 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORM ADVISORY FOR DECATUR COUNTY UNTIL 600 PM
EDT...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF GREENSBURG...OR 18 MILES
SOUTHWEST OF BATESVILLE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREENSBURG...
LETTS...
MILLHOUSEN...
NEWPOINT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3926 8530 3915 8553 3921 8564 3941 8544
3940 8529 3927 8529
TIME...MOT...LOC 2125Z 213DEG 17KT 3920 8551
TDUDLocal storm report, Aug 4, 6:59 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST LAFAYETTE 40.41N 86.87W
08/04/2012 M48 MPH TIPPECANOE IN ASOS
&&
EVENT NUMBER IND1200528
BHHSpecial weather statement, Aug 4, 7:03 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
703 PM EDT SAT AUG 4 2012
INZ038-042330-
TIPTON-
703 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORM ADVISORY FOR TIPTON COUNTY UNTIL 730 PM EDT...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF TIPTON...OR 9 MILES SOUTHEAST OF
KOKOMO...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WINDFALL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4022 8586 4022 8602 4021 8602 4021 8604
4022 8619 4034 8624 4037 8624 4040 8624
4041 8621 4041 8586
TIME...MOT...LOC 2303Z 234DEG 39KT 4039 8600
TDUDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:28 PM EDT | Special Weather Statement | IND | Marion | 47 min |
| Aug 4, 2:37 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Marion | 38 min |
| Aug 4, 3:06 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 39 min |
| Aug 4, 4:40 PM EDT | Special Weather Statement | IND | Carroll | 50 min |
| Aug 4, 5:25 PM EDT | Special Weather Statement | IND | Decatur | 35 min |
| Aug 4, 7:03 PM EDT | Special Weather Statement | IND | Tipton | 27 min |
| Aug 4, 7:19 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Madison | 41 min |
| Aug 4, 7:35 PM EDT | Severe Thunderstorm Warning | IND | Hancock | 29 min |
| Aug 4, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Howard, Madison, Tipton | 32 min |
| Aug 4, 7:51 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 39 min |
| Aug 4, 7:58 PM EDT | Severe Thunderstorm Warning | IND | Henry | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.